Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 71, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 16, 2010, 3:58 AM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2010, 3:58 AM MDT (09:58 UTC)
- Expired
- Aug 16, 2010, 6:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:31 AM MDT, 27 minutes earlier.
Area forecast discussion, Aug 16, 3:31 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MDT MON AUG 16 2010 .DISCUSSION... SUNDAYS BACK DOOR COLD FRONT APPEARS TO HAVE WEAKENED THE RIDGE AXIS OVER NM MORE THAN PREVIOUSLY ANTICIPATED AND THE RECENT RUC ANALYSIS DEPICTS THE 500 MB HIGH PRESSURE CENTER OVER ABILENE TX. ALSO NOTEWORTHY IS A CYCLONIC SWIRL ON WATER VAPOR IMAGERY OVER EL PASO AND HEADED TOWARD THE NNW. THE NET RESULT APPEARS TO HAVE BEEN A STRONG INCREASE IN UPPER DIFFLUENCE OVER SOUTHERN AND EASTERN NM OVERNIGHT AND AN ENHANCEMENT OF MOIST SUBTROPICAL FLOW OUT OF THE SOUTH AND SE AT MID LEVELS IN THESE AREAS. CLOUD TOPS ON IR IMAGERY APPEAR TO HAVE BEGUN COOLING ACROSS THE PLAINS...SO CURRENT THINKING IS THAT THE MODERATE TO HEAVY RAIN THAT PERSISTED ACROSS THE PLAINS OVERNIGHT WILL GRADUALLY WEAKEN THROUGH THE MORNING HOURS. THE SOUTHWEST MOUNTAINS AND LOWER RIO GRANDE VALLEY SHOULD ALSO BE FAVORED FOR MORNING PRECIP AS THE CYCLONIC CIRCULATION HEADING NNW FROM EL PASO KEEPS THE ATMOSPHERE UNSTABLE. THIS AFTERNOON AND EVENING AN UPPER TROUGH WILL CROSS CO AND NORTHERN NM INTERACTING WITH THE ABUNDANT MOISTURE ALREADY IN PLACE AND RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA. THE LOWEST POPS WILL BE FOUND ON THE SE PLAINS...WHERE THE RAIN COOLED AIR MASS WILL BE SHIELDED BY CLOUDS FOR MOST OR ALL OF THE DAY KEEPING THE ATMOSPHERE RELATIVELY MORE STABLE. THE POTENTIAL EXISTS FOR SOME THUNDERSTORMS TO TURN SEVERE FROM THE EAST SLOPES OF THE SANGRES EASTWARD ACROSS THE NE PLAINS TO THE TX AND OK BORDER THIS AFTERNOON AND EVENING AS THE TROUGH CROSSES WITH MORE DIFFLUENT AND STRONGER FLOW ALOFT AHEAD OF IT. TEMPERATURES WILL BE NOTABLY COOLER AREAWIDE TODAY THEN THEY HAVE BEEN THANKS TO ALL OF THE CLOUDS AND PRECIPITATION. LATE TONIGHT AND TUESDAY W/NW FLOW ALOFT IN THE WAKE OF THE EXITING UPPER TROUGH WILL USHER DRIER AIR EASTWARD ACROSS NORTHERN NM. NONETHELESS...ENOUGH LOW LEVEL MOISTURE IS EXPECTED TO REMAIN IN PLACE TO WARRANT POPS A LITTLE HIGHER THAN GUIDANCE. THE HIGHEST POPS TUESDAY WILL FAVOR THE SOUTHERN TIER OF MOUNTAINS WHERE THE RICHEST MOISTURE WILL REMAIN IN PLACE. A GRADUAL WARMING TREND WILL ALSO COMMENCE ON TUESDAY...WITH THE STRONGEST WARMING THROUGH MID WEEK ACROSS THE EAST. WEDNESDAY THROUGH THE END OF THE WORK WEEK A FAIR AMOUNT OF UNCERTAINTY EXISTS ON WHERE THE 500 MB HIGH PRESSURE CENTER WILL BE. IT IS EXPECTED TO BUILD MORE SQUARELY OVER CENTRAL NM AT FIRST...THEN SHIFT SOUTH OR SOUTHWESTWARD TOWARD THE BOOT HEEL BY THURSDAY AS ANOTHER UPPER TROUGH CROSSES THE CENTRAL ROCKIES. THEN THE CENTER OF THE HIGH WILL CONTINUE TO VARY AROUND THE STATE. THIS WILL ALLOW TEMPERATURES TO REMAIN WARM WITH HIGHS REACHING 5 TO 12 DEGREES ABOVE NORMAL DAILY...ALTHOUGH A WEAK BACK DOOR COLD FRONT MAY SAG INTO THE EAST LATE THURSDAY RESULTING IN A FEW DEGREES OF COOLING ACROSS THE NE/EC PLAINS FRIDAY. DAILY ROUNDS OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL FAVOR THE MOUNTAINS WITH MORE ISOLATED ACTIVITY ON THE PLAINS...EXCEPT FOR THURSDAY AFTN/EVE WHEN THE POTENTIAL EXISTS FOR SCATTERED THUNDERSTORMS THAT COULD AGAIN TURN SEVERE AS THE FRONT DIVES INTO THE NE. DURING THE WEEKEND AHEAD THE GFS AND ECMWF SUGGEST A MODEST PLUME OF SUBTROPICAL MOISTURE EXTENDING NORTHWARD IN THE VICINITY OF THE NM/AZ BORDER...BUT SIGNIFICANT UNCERTAINTY CONTINUES TO EXIST ON JUST WHERE THE UPPER HIGH WILL BE CENTERED. IF ITS CENTERED TOO FAR WEST OR NW THEN THE MOISTURE MAY NOT BE QUITE AS RICH AS THE MODELS CURRENTLY SUGGEST. 44 && .AVIATION... A HEALTHY BATCH OF MVFR SHOWERS/STORMS WILL PERSIST ACROSS THE ERN AND SRN SECTIONS OF THE FORECAST AREA THRU AT LEAST DAYBREAK...WITH THE POTENTIAL FOR LINGERING ISOLD/SCT PCPN THRU 15Z. IN ADDITION... EXPECT EMBEDDED POCKETS OF IFR CIGS AND MOUNTAIN OBSCURATIONS ALONG THE ERN SLOPES OF THE CENTRAL MTS. THERE WILL LIKELY NOT BE MUCH OF A BREAK TODAY WITH RESPECT TO CONVECTION AS STORMS SHOULD RAPIDLY REDEVELOP LATE THIS MORNING THRU THE AFTERNOON HOURS. BEST CHANCES WILL BE IN THE WRN/CENTRAL HIGH TERRAIN AS WELL AS THE NE/EC PLAINS. ACTIVITY WILL BE CAPABLE OF MVFR CIGS AND HEAVY RAINFALL WITH A FEW STRONG TO SEVERE STORMS IN THE NE PLAINS. IT DOES NOT APPEAR AS IF CONVECTION WILL LINGER AS LONG TONIGHT...HOWEVER A FEW STORMS COULD PERSIST BEYOND 06Z/TUE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER && .FIRE WEATHER... VERY ACTIVE MORNING CONTINUES ACROSS ERN/SRN NEW MEXICO IN RESPONSE TO A SURFACE COLD FRONT AND AN ILL-DEFINED 500MB DEFORMATION ZONE IN THE SE PLAINS. THE ACTIVITY IS AIDING IN HIGH RH VALUES. THE SURFACE BOUNDARY SQUEEZED THROUGH THE CENTRAL MTS LAST EVENING...INTRODUCING GOOD MOISTURE ADVECTION TOWARDS THE FOUR CORNERS AREA WHERE THE KFMN DEWPOINT SOARED FROM THE LOW 30S INTO THE LOW 50S. EXPECT THE UPPER HIGH TO BE ELONGATED FROM CENTRAL AZ INTO FAR WEST TX BY LATE IN THE AFTERNOON HOURS. THIS WILL OFFER STRONGER 500MB WLY FLOW ACROSS NRN NEW MEXICO...WHERE A FEW STRONG STORMS MAY OCCUR IN THE NE PLAINS. A MAJORITY OF THE STORMS WILL BE WETTING RAIN PRODUCERS COMPLIMENTS OF A WELL ABOVE AVERAGE PRECIPITABLE WATER REGIME. HIGHS SHOULD BE NEAR SEASONAL NORMALS WITH SUPPRESSED HAINES READINGS. A DRIER MID-LEVEL AIRMASS WILL INVADE THE NW/NC PORTIONS OF THE CWA AS THE UPPER HIGH SHIFTS ITS FOCUS OVER ERN AZ AND SW/SC NM. EXPECT AFTERNOON MIXING TO SCOUR OUT SOME OF THE LOW LEVEL MOISTURE FOR THE NORTHWEST WHILE THE REMAINDER OF THE STATE LINGERS IN THE JUICY ZONE. AN INVADING SURFACE BOUNDARY COULD IMPACT THE NE PLAINS ON TUESDAY... WITH THE BEST CHANCES ALONG/EAST OF THE SANGRE DE CRISTO MOUNTAINS. THERE WILL LIKELY BE A REDUCTION IN THUNDERSTORM ACTIVITY DURING THE MID-WEEK PERIOD WITH THE MAIN FOCUS OVER THE WRN/CENTRAL MTS AS HIGH PRESSURE REMAINS ENTRENCHED OVER SOME PORTION OF NM. HOWEVER...THERE WILL CONTINUE TO BE WETTING STORMS AS MOISTURE REMAINS ABOVE NORMAL. LIGHT WINDS AOB 12KTS WILL CONTINUE OUTSIDE OF CONVECTIVE ACTIVITY. THERE ARE SOME DIFFERENCES FOR THE LATE WORK WEEK PERIOD AS THE GFS CONTINUES TO SUGGEST A STRONG RIDGE OVER NM WHILE THE ECMWF ATTEMPTS TO SLIDE THE HIGH SOUTH BENEATH A FAST MOVING LOW AMPLITUDE TROUGH. GUT FEELING LEANS TOWARD THE GFS SOLUTION WHICH SEEMS MORE PLAUSIBLE FOR MID-AUGUST. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 90 60 92 60 / 50 40 10 10 DULCE........................... 81 50 82 51 / 60 30 20 20 CUBA............................ 84 53 85 55 / 60 40 10 20 GALLUP.......................... 85 55 87 56 / 50 40 20 10 EL MORRO........................ 83 52 84 52 / 50 50 20 20 GRANTS.......................... 85 55 88 55 / 50 50 20 20 QUEMADO......................... 84 57 87 54 / 50 50 20 20 GLENWOOD........................ 91 62 92 62 / 40 40 20 20 CHAMA........................... 76 47 79 48 / 60 30 20 20 LOS ALAMOS...................... 78 56 82 57 / 70 40 10 20 PECOS........................... 81 53 84 54 / 70 40 10 20 CERRO/QUESTA.................... 72 49 78 49 / 70 30 20 20 RED RIVER....................... 68 47 73 46 / 80 30 20 30 ANGEL FIRE...................... 70 44 75 44 / 80 30 20 30 TAOS............................ 76 51 86 51 / 70 30 10 20 ESPANOLA........................ 85 57 90 57 / 60 30 10 20 SANTA FE........................ 81 55 86 58 / 60 50 10 20 SANTA FE AIRPORT................ 83 57 89 59 / 60 50 10 20 ALBUQUERQUE FOOTHILLS........... 85 65 89 64 / 60 50 10 20 ALBUQUERQUE HEIGHTS............. 87 67 91 68 / 60 50 10 20 ALBUQUERQUE VALLEY.............. 88 68 92 66 / 60 50 10 20 ALBUQUERQUE WEST MESA........... 88 68 92 67 / 60 50 10 20 LOS LUNAS....................... 91 67 94 66 / 60 60 10 20 RIO RANCHO...................... 87 66 90 66 / 60 50 10 20 SOCORRO......................... 92 67 92 65 / 50 60 20 20 SANDIA PARK/CEDAR CREST......... 78 57 83 56 / 60 50 10 20 MORIARTY/ESTANCIA............... 84 57 86 56 / 50 50 10 20 CLINES CORNERS.................. 81 56 84 59 / 60 60 10 20 GRAN QUIVIRA.................... 86 59 86 59 / 50 50 20 20 CARRIZOZO....................... 90 64 90 62 / 30 40 20 20 RUIDOSO......................... 79 58 79 58 / 50 50 20 30 CAPULIN......................... 77 57 82 55 / 60 30 20 20 RATON........................... 80 55 87 54 / 60 30 20 20 LAS VEGAS....................... 79 55 84 55 / 70 40 20 20 CLAYTON......................... 82 63 88 63 / 50 40 10 20 ROY............................. 83 61 86 61 / 60 40 10 20 CONCHAS......................... 91 64 94 65 / 40 40 10 20 SANTA ROSA...................... 88 64 93 63 / 40 40 10 20 TUCUMCARI....................... 89 66 94 66 / 50 40 10 20 CLOVIS.......................... 86 64 91 65 / 40 50 10 20 PORTALES........................ 87 65 92 64 / 40 50 10 20 FORT SUMNER..................... 90 68 94 67 / 40 40 10 20 ROSWELL......................... 93 69 96 69 / 30 30 20 20 PICACHO......................... 86 64 89 63 / 30 40 20 20 ELK............................. 81 61 83 59 / 50 50 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/46
Hazardous weather outlook, Aug 15, 2:32 PM MDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 232 PM MDT SUN AUG 15 2010 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 232 PM MDT SUN AUG 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL LEADING TO LOCALIZED MINOR FLOODING THROUGH TONIGHT. A FEW STORMS OVER THE NORTHEAST PLAINS MAY PRODUCE DIME TO NICKEL SIZE HAIL AND GUSTY WINDS UP TO 50 MPH THROUGH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL LEADING TO LOCALIZED MINOR FLOODING MAINLY ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FAR NORTHEAST PLAINS MONDAY. QUARTER SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:27 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 15, 6:33 PM MDT | Areal Flood Advisory | ABQ | Colfax | 117 min |
| Aug 15, 7:17 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 118 min |
| Aug 15, 8:01 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 119 min |
| Aug 15, 8:40 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 2 hr |
| Aug 15, 9:14 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 2 hr |
| Aug 15, 9:20 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 115 min |
| Aug 15, 9:37 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 113 min |
| Aug 15, 9:49 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 116 min |
| Aug 15, 10:14 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Union | 2 hr |
| Aug 15, 10:18 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 117 min |
| Aug 15, 10:57 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 2 hr |
| Aug 15, 11:26 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 109 min |
| Aug 15, 11:56 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 2 hr |
| Aug 16, 12:53 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 112 min |
| Aug 16, 1:10 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 110 min |
| Aug 16, 2:44 AM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 2 hr |
| Aug 16, 3:40 AM MDT | Areal Flood Advisory | ABQ | Chaves | 80 min |
| Aug 16, 3:46 AM MDT | Flash Flood Warning | ABQ | Chaves | 119 min |
| Aug 16, 4:19 AM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 116 min |
| Aug 16, 6:11 AM MDT | Areal Flood Advisory | ABQ | Curry, Harding, Quay, Roosevelt | 109 min |
| Aug 16, 6:41 AM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 109 min |
| Aug 16, 7:40 AM MDT | Areal Flood Advisory | ABQ | Harding, Union | 110 min |
| Aug 16, 10:14 AM MDT | Flash Flood Watch | ABQ | 12 hr | |
| Aug 16, 12:32 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 58 min |
| Aug 16, 1:33 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln, Socorro | 117 min |
| Aug 16, 2:40 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 110 min |
| Aug 16, 3:04 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Guadalupe, Lincoln, Torrance | 116 min |
| Aug 16, 3:48 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 87 min |
| Aug 16, 5:28 PM MDT | Special Weather Statement | ABQ | Roosevelt | 47 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.